Alert archive / Oklahoma / Tornado Warnings in 2025
Tornado Warning 113, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 24, 2025, 3:57 AM CDT for 5 counties in Oklahoma. It was in force for 48 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2025, 3:57 AM CDT (08:57 UTC)
- Expired
- May 24, 2025, 4:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Garvin County, OK, McClain County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 74 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 4:00 AM CDT | TSTM WND DMG | 1 N Stratford, OK | Several trees down. Time estimated by radar. |
| May 24, 4:10 AM CDT | TSTM WND DMG | 6 Ene Vanoss, OK | Large tree down into a home in the community of Pickett. Time estimated. |
| May 24, 4:10 AM CDT | TORNADO | 1 Se Vanoss, OK | A home was unroofed just southeast of Vanoss. The tornado moved southeast around 2 miles. |
| May 24, 4:12 AM CDT | HAIL 1 | 1 Se Vanoss, OK | Report from mPING: Quarter (1.00 in.). |
| May 24, 4:15 AM CDT | HAIL 2 | 4 Ne Vanoss, OK | |
| May 24, 4:21 AM CDT | TSTM WND GST 77 | 1 W Ada, OK | |
| May 24, 4:26 AM CDT | TSTM WND GST 77 | 1 Wnw Ada, OK | Trained spotter measured a wind gust of 77 mph as the storm moved through Ada. |
| May 24, 4:39 AM CDT | HAIL 1.25 | 1 S Ada, OK | Report from mPING: Half Dollar (1.25 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:29 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2248 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted.
683
WFUS54 KOUN 240857
TOROUN
OKC049-087-123-125-133-240945-
/O.NEW.KOUN.TO.W.0113.250524T0857Z-250524T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
357 AM CDT Sat May 24 2025
The National Weather Service in Norman has issued a
* Tornado Warning for...
Northeastern Garvin County in southern Oklahoma...
Southwestern Seminole County in east central Oklahoma...
Central Pontotoc County in east central Oklahoma...
Southeastern Pottawatomie County in central Oklahoma...
Southeastern McClain County in central Oklahoma...
* Until 445 AM CDT.
* At 356 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northeast of Stratford, moving southeast at 25
mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Ada, Stratford, Byng, Francis, Fitzhugh, and Vanoss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3486 9700 3496 9684 3489 9649 3467 9655
3461 9681
TIME...MOT...LOC 0856Z 309DEG 23KT 3488 9687
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Bunker1 follow-up statement
642
WWUS54 KOUN 240922
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
422 AM CDT Sat May 24 2025
OKC049-087-125-133-240931-
/O.CAN.KOUN.TO.W.0113.000000T0000Z-250524T0945Z/
Garvin OK-Seminole OK-Pottawatomie OK-McClain OK-
422 AM CDT Sat May 24 2025
...THE TORNADO WARNING FOR NORTHEASTERN GARVIN...SOUTHWESTERN
SEMINOLE...SOUTHEASTERN POTTAWATOMIE AND SOUTHEASTERN MCCLAIN
COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3467 9655 3461 9681 3472 9689 3486 9673
3486 9672 3487 9669 3490 9669 3489 9655
3487 9653 3487 9652 3489 9650 3489 9649
TIME...MOT...LOC 0921Z 295DEG 24KT 3482 9666
$$
OKC123-240945-
/O.CON.KOUN.TO.W.0113.000000T0000Z-250524T0945Z/
Pontotoc OK-
422 AM CDT Sat May 24 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR CENTRAL
PONTOTOC COUNTY...
At 421 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Ada, moving southeast at 30 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Ada, Byng, Francis, and Fitzhugh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3467 9655 3461 9681 3472 9689 3486 9673
3486 9672 3487 9669 3490 9669 3489 9655
3487 9653 3487 9652 3489 9650 3489 9649
TIME...MOT...LOC 0921Z 295DEG 24KT 3482 9666
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
MahaleWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 24, 12:20 AM CDT, 3 hours 37 minutes earlier. Its key messages:
- Updated at 1219 AM CDT Sat May 24 2025
- Thunderstorm chances continue into the holiday weekend with a chance of severe storms each day
- Heavy rainfall and flooding may occur especially with a cold front Sunday into Monday
- Cooler temperatures are possible behind a front early next week.
Area forecast discussion, May 24, 12:20 AM CDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Norman OK 1220 AM CDT Sat May 24 2025 ...New NEAR TERM, SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 1219 AM CDT Sat May 24 2025 - Thunderstorm chances continue into the holiday weekend with a chance of severe storms each day - Heavy rainfall and flooding may occur especially with a cold front Sunday into Monday - Cooler temperatures are possible behind a front early next week. && .NEAR TERM... (Today and tonight) Issued at 1219 AM CDT Sat May 24 2025 At the time of this writing, we're seeing some elevated convection in central Oklahoma, ahead of the main complex which is expected to arrive at the Kansas / Oklahoma border around 2-3AM. The main complex of storms will sweep through north central and central Oklahoma into the morning hours with damaging wind gusts being the primary risk. Southwest extent of this complex is somewhat uncertain. The aforementioned complex is expected to leave an outflow boundary in its wake, which in addition to a sharpening frontal boundary and a dryline in west Texas will provide a focus for more storm development later today. South of the front, strong instability (4000-5000 joules) and deep layer shear (40-50 knots) will support supercells capable of very large hail, damaging winds, and a low tornado threat (particularly along any boundaries). Where those boundaries will end up is uncertain being dependent on effects from the earlier MCS. Additionally, upper level support appears marginal which may limit storm coverage. As we move into tonight, the low level jet ramps up and isentropic ascent gets going north of the front, allowing for widespread showers to develop across northern Oklahoma into Kansas. Again, weak ridging may put something of a dampener on these chances (several of the CAMs keep this activity either only along our northern periphery or outside of our forecast area). Day && .SHORT TERM... (Sunday through Monday night) Issued at 1219 AM CDT Sat May 24 2025 The forecast for Sunday and Monday is messy, but stormy. Upper pattern becomes more southwesterly with several waves moving through. Some lingering boundaries will be around, but details will depend on previous convection. Sunday once again shows strong instability and shear, giving a comparable severe risk to Saturday (at least initially). As convection becomes more widespread, heavy rainfall will start to become more of a concern Sunday night into Monday. Day && .LONG TERM... (Tuesday through Friday) Issued at 1219 AM CDT Sat May 24 2025 Once the front is through Monday, precipitation chances taper off for a bit. Temperatures will be cooler (70s) through midweek. Upper air pattern continues to look fairly dynamic. Day && .AVIATION... (06Z TAFS) Issued at 1152 PM CDT Fri May 23 2025 Scattered storms have developed across central Oklahoma and are moving eastward through the next few hours. Meanwhile, a line of storms will be pushing south into northern Oklahoma during the early morning hours with highest confidence in timing and impacts at KPNC/KSWO. Lower confidence exists on how far west storms will develop along the line into central Oklahoma, but KOKC/KOUN have a chance for early morning storms. As the storms approach in a few hours, amendments to timing may be made. Expect large hail and damaging wind gusts, along with lightning as the main hazards. Otherwise, low-level wind shear is possible at all sites through the morning hours. Additional storms may develop during the afternoon hours late today, but these chances are conditional on the outcome of storms early this morning. Thus, no mention was given at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 87 69 86 64 / 30 30 50 80 Hobart OK 96 68 88 62 / 10 30 50 80 Wichita Falls TX 97 73 93 68 / 10 20 20 70 Gage OK 88 61 79 55 / 10 30 30 80 Ponca City OK 78 63 76 60 / 50 50 60 90 Durant OK 89 73 91 69 / 20 20 20 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...14 SHORT TERM...14 LONG TERM....14 AVIATION...23
In the hours before
Local storm report, May 24, 2:23 AM CDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
223 AM CDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 AM Hail Del City 35.45N 97.44W
05/24/2025 E1.00 Inch Oklahoma OK Public
Report from mPING: Quarter (1.00 in.).
0210 AM Hail 2 SW Spencer 35.48N 97.40W
05/24/2025 E1.00 Inch Oklahoma OK Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, May 24, 2:40 AM CDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
240 AM CDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM Hail Midwest City 35.46N 97.39W
05/24/2025 E1.00 Inch Oklahoma OK Public
Report from mPING: Quarter (1.00 in.).
0222 AM Hail 2 SE Choctaw 35.48N 97.24W
05/24/2025 E1.00 Inch Oklahoma OK Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, May 24, 3:20 AM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
320 AM CDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM Hail 3 SW Pink 35.23N 97.16W
05/24/2025 M1.75 Inch Cleveland OK Broadcast Media
Golf ball sized hail reported south of SH9
at 192nd Avenue SE.
&&
21Local storm report, May 24, 3:22 AM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
322 AM CDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM Hail 5 NE Etowah 35.19N 97.12W
05/24/2025 E1.25 Inch Pottawatomie OK Public
Report from mPING: Half Dollar (1.25 in.).
&&Local storm report, May 24, 3:33 AM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
333 AM CDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM Hail 2 N Norman 35.25N 97.45W
05/24/2025 E1.00 Inch Cleveland OK Public
&&
KSLocal storm report, May 24, 3:51 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
351 AM CDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 AM Tstm Wnd Dmg 1 SSW Asher 34.98N 96.93W
05/24/2025 Pottawatomie OK Broadcast Media
Trees blown down over the road.
&&
21The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 11:04 PM CDT | Special Weather Statement | OUN | Garfield, Logan | 26 min |
| May 23, 11:18 PM CDT | Special Weather Statement | OUN | Oklahoma | 27 min |
| May 23, 11:24 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Lincoln, Logan, Noble, Payne | 51 min |
| May 23, 11:26 PM CDT | Special Weather Statement | OUN | Garfield, Kingfisher, Logan | 34 min |
| May 23, 11:40 PM CDT | Special Weather Statement | OUN | Oklahoma | 50 min |
| May 23, 11:59 PM CDT | Special Weather Statement | OUN | Grady | 31 min |
| May 24, 12:01 AM CDT | Special Weather Statement | OUN | Logan | 59 min |
| May 24, 12:10 AM CDT | Special Weather Statement | OUN | Lincoln, Payne | 35 min |
| May 24, 12:12 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan | 35 min |
| May 24, 12:29 AM CDT | Special Weather Statement | OUN | Cleveland, McClain | 31 min |
| May 24, 12:44 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma, Payne, Pottawatomie | 46 min |
| May 24, 12:57 AM CDT | Special Weather Statement | OUN | Stephens | 48 min |
| May 24, 1:01 AM CDT | Special Weather Statement | OUN | Cleveland | 44 min |
| May 24, 1:08 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 37 min |
| May 24, 1:14 AM CDT | Special Weather Statement | OUN | Oklahoma | 31 min |
| May 24, 1:38 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 37 min |
| May 24, 1:43 AM CDT | Special Weather Statement | OUN | McClain | 32 min |
| May 24, 1:44 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 31 min |
| May 24, 1:47 AM CDT | Special Weather Statement | OUN | Garvin | 43 min |
| May 24, 2:08 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 52 min |
| May 24, 2:09 AM CDT | Special Weather Statement | OUN | Seminole | 51 min |
| May 24, 2:29 AM CDT | Tornado Warning | OUN | Cleveland, Oklahoma, Pottawatomie | 31 min |
| May 24, 2:38 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Woods | 67 min |
| May 24, 2:52 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, McClain, Oklahoma, Pontotoc, Pottawatomie and 1 more | 38 min |
| May 24, 2:57 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 48 min |
| May 24, 3:17 AM CDT | Tornado Warning | OUN | Cleveland, McClain, Pottawatomie | 28 min |
| May 24, 3:23 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pontotoc, Pottawatomie, Seminole | 52 min |
| May 24, 3:28 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 47 min |
| May 24, 3:33 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Major, Noble and 1 more | 57 min |
| May 24, 3:36 AM CDT | Tornado Warning | OUN | McClain, Pontotoc, Pottawatomie, Seminole | 24 min |
| May 24, 4:09 AM CDT | Special Weather Statement | OUN | Garfield, Kay, Kingfisher, Logan, Noble, Payne | 66 min |
| May 24, 4:10 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Garvin, Pontotoc | 50 min |
| May 24, 4:33 AM CDT | Tornado Warning | OUN | Coal, Hughes, Pontotoc | 26 min |
| May 24, 4:43 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 47 min |
| May 24, 4:53 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston, Pontotoc | 52 min |
| May 24, 4:58 AM CDT | Areal Flood Advisory | OUN | Pontotoc | 3 hr |
| May 24, 5:05 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 40 min |
| May 24, 5:13 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 47 min |
| May 24, 5:35 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 27 min |
| May 24, 5:42 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne, Pottawatomie | 48 min |
| May 24, 6:03 AM CDT | Special Weather Statement | OUN | Hughes | 27 min |
| May 24, 6:26 AM CDT | Special Weather Statement | OUN | Lincoln | 49 min |
| May 24, 6:29 AM CDT | Special Weather Statement | OUN | Hughes | 31 min |
| May 24, 6:40 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 12 hr |
| May 24, 6:54 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 51 min |
| May 24, 7:03 AM CDT | Special Weather Statement | OUN | Lincoln | 42 min |
| May 24, 7:34 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 41 min |
| May 24, 9:18 AM CDT | Areal Flood Advisory | OUN | Atoka, Coal | 3 hr |
Nearby
Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.